Pristiq Withdrawal

Pristiq withdrawal symptoms may lead to serious side effects among patients. Contact a Pristiq attorney to discuss your options for pursuing financial compensation.

Although most people think about the dangers of actually taking the antidepressant drug when they hear about Pristiq side effects, there are also significant side effects associated with the discontinuation of the SNRI antidepressant Pristiq. In fact, Pristiq has been implicated with higher rates of discontinuation syndrome than are seen with other SNRI and SSRI antidepressants, due to its relatively short half-life. Pristiq discontinuation syndrome side effects can be so severe as to be described as "intolerable" by Pristiq patients, with some individuals unable to cease use of the antidepressant due to extreme long-term withdrawal symptoms following cessation of use. Antidepressant medications like Pristiq should effectively treat a patient's condition without causing them any unnecessary harm. If you stopped using the antidepressant Pristiq and have since suffered from side effects indicative of Pristiq withdrawal, contact an experienced Pristiq attorney to discuss your legal options.

Pristiq Withdrawal Side Effects

Pristiq and other antidepressants are believed to cause serious side effects among patients who suddenly stop using the medications. Because of this risk of Pristiq withdrawal, patients are encouraged to seek advice from a knowledgeable healthcare provider before making any decisions to stop using Pristiq or other antidepressant medications. Among the possible symptoms of Pristiq withdrawal are:

  • Aggression
  • Anxiety
  • Insomnia
  • Blurred vision
  • Diarrhea
  • Electric shock sensations
  • Irritability
  • Dizziness
  • Sensory and sleep disturbances

These withdrawal symptoms are more common the longer a patient has been taking Pristiq. They are also likely less common and less severe in patients who decrease their dosage slowly over time, rather than stopping use of the drug abruptly. Patients who wish to stop taking the antidepressant Pristiq should consult their physician in order to develop a gradually reduced treatment plan to minimize the risk of Pristiq withdrawal side effects.

Additional Pristiq Side Effects and FDA Warnings

In addition to its potential for causing severe withdrawal symptoms, the antidepressant Pristiq may also be associated with an increased risk of Pristiq birth defects among children exposed to the drug during pregnancy. In 2006, the New England Journal of Medicine published a study in which researchers found an alarming six-times increased risk of a life-threatening birth defect called PPHN among children whose mothers took certain antidepressant drugs after the twentieth week of pregnancy. In response to this study, the FDA issued a public health advisory in 2006, warning patients and healthcare providers about the increased risk of PPHN in children exposed to certain antidepressant medications in utero.

Pristiq Attorneys for Withdrawal Side Effects

Pristiq withdrawal side effects are serious and can significantly alter an affected individual's quality of life. If you or a loved one has suffered from a side effect which you believe to be linked to Pristiq withdrawal, contact a qualified Pristiq attorney to discuss your options for legal recourse. You may have grounds to file a Pristiq lawsuit against Wyeth Pharmaceuticals (Pfizer), in order to seek financial compensation for your injuries, medical expenses, and pain and suffering. Drug companies like Wyeth (Pfizer) are expected to produce safe and effective medications, and should be held accountable for any adverse side effects sustained by consumers of their products. Unfortunately, some pharmaceutical companies intentionally conceal the more serious side effects of their medications in order to avoid negative consequences, such as a drug recall. With the help of a skilled Pristiq lawyer, victims of Pristiq withdrawal side effects can protect their rights and collect the compensation they deserve.






Prescription Drugs in The News